# SDR CA040831012

- Difficulty date: June 18, 2004
- Submitted: October 5, 2004
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 9,681 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet
- Part number: LW72877
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: 9
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) HEAD OF CAM FOLLOWER (TAPPET BODY) CRACKED OFF AND FELL INTO SUMP. VALVE COULD NOT ACTIVATE, SO LOST POWER FROM THAT CYLINDER. ON ENGINE TEAR DOWN, 3 OTHER FOLLOWERS WERE FOUND PARTIALLY CRACKED OR PIECES MISSING.
